I'm 37/m....I have regular bowel movements (1 per day) no pain but they have become sticky on a regular basis for about 3 months so much so that I'm using like a good quarter of a roll of paper to clean up... Stools are of regular color and not excessively dark or tarry. There's no associated pain. I've been on many vitamin supps as well as iron since about april but not certain if there's any correlation. Anyone have insights into excessively sticky stools?
The character of the stool is generally related to what you eat and whatever medications or supplements you are taking. Your description is not really specific for anything, and as you are writing on a cancer forum, it doesn't raise any alarm for cancer. The presence of blood is one of the basis of screening tests for colon cancer, and based on your description of it now being black and tarry, then there probably isn't any blood.
Iron supplements tend to make the stool darker. You could discuss the need for the supplements with your doctor and experiment by removing some of them to see if any of them are causing the change in the character of the stool. You could also make a diet diary to record what you are actually eating (it is hard to rely on simple recall alone) and show them to your doctor as well to identify if there is anything there that could be the potential cause.
There is a wide range of what is considered normal, so odds are what you are experiencing now is within the limits of normal still, so trying to change things may not really make any difference.
I'm not a doctor, but my gastrointerologist told me that dark stools can be an indicator of dried blood in the stool. I suggest you see a GI specialist ASAP. He or she may recommend a fecal ocolt blood test, a sigmoidoscopy or a colonoscopy.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.